Hudson Valley Police Use Narcan To Save 3 Lives
In three separate recent incidents, local police saved three people’s lives.
On Friday at 11:30 p.m., deputies from the Dutchess County Sheriff’s Office were sent to Harvard Street in Red Hook for a call of an overdose.
A male was found unconscious upon arrival, police say. He was given two doses of Narcan and regained consciousness.
Just after midnight on Sunday, deputies responded to Route 82 in the Town of LaGrange for a report about another overdose.
Upon arrival the female victim was found unconscious and not breathing. Deputies immediately administered Narcan and began CPR. The victim soon started breathing again and regained consciousness.
Both were transported to Mid-Hudson Regional Hospital for treatment.
In both cases, heroin is the drug responsible for the overdoses, police say. Both cases are still under investigation.
“These cases also highlight the unfortunate reality that heroin and other drugs are continuing to threaten lives in Dutchess County and beyond,” the Sheriff’s Office stated. “(We) will continue to work diligently with local and federal law enforcement, as well as medical professionals and community groups, in the ongoing effort to combat this deadly issue.”
On Saturday around 7:15 a.m., Wallkill police used Narcan to revive a 56-year-old Town of Wallkill female who was found unconscious on the floor at a home on Route 17M in Wallkill.
The female showed signs of an overdose, police say. After delivering emergency first aid, including the use of Department issued nasally delivered Narcan, within a brief period, the victim regained consciousness and was subsequently transported by Town of Wallkill Volunteer Ambulance Corps to Orange Regional Medical Center.
Narcan is a drug which is known to reverse the effects from an opioid overdose.